MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY FLEXTOME® CUTTING BALLOON®; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - GALWAY FLEXTOME® CUTTING BALLOON®; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H749CBM3400150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: approximately (b)(6).(b)(4).The device was returned for analysis.A visual and microscopic examination of the balloon material identified no issues that could have contributed to the complaint incident.A visual and microscopic examination markerbands, blades and tip identified no damage.All blades were present and fully bonded to the balloon material.A visual and tactile examination of hypotube identified multiple kinks along the hypotube of the device.This type of damage is consistent with excessive force being applied to the delivery system during device use.A visual and tactile examination of the shaft identified a break in the mid shaft of the device 1245mm distal to the strain relief.The device was received in two separate pieces for analysis.This type of damage is consistent with excessive force being applied to the delivery system during device use.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is considered handling damage as the event occurred without direct patient contact.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the right common femoral artery.A 15mm x4mm flextome® cutting balloon® was selected for use.During preparation, when device was opened and as it was taken out of the hoop, it was noted that the shaft of the catheter came apart outside the patient's body.The procedure was completed with a 10mm x 4mm flextome® cutting balloon®.No patient complications reported.

Brand Name
FLEXTOME® CUTTING BALLOON®
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6601009
Report Number2134265-2017-05238
Device Sequence Number19119706
Product Code NWX
UDI-Device Identifier08714729808480
UDI-Public(01)08714729808480(17)20191111(10)19954454.
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2019
Device Model NumberH749CBM3400150
Device Catalogue NumberCBM340015
Device Lot Number19954454
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2017
Initial Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1